It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Going off OrthoCyclen, what will happen with acne?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-19-2003, 12:42 PM   #1
    crimsonlies78
    Newbie
     
    Join Date: Feb 2003
    Location: renton, wa
    Posts: 1
    crimsonlies78 HB User
    Question Going off OrthoCyclen, what will happen with acne?

    I have been on Ortho-Cyclen for about 8 months now. I love the fact that it almost instantly changed my acne. I went from horrible breakouts to smaller bumps. Recently though, my acne has been getting worse, big red marks that take weeks to go away, instead of little bumps. I am thinking of going off the OrthoCyclen because I am getting tired of taking the pills, and I'm not even sexually active right now, so it's a big waste of money for me. I pay $40/month for the pills.
    My question is what changes might occur in my skin? Has anyone gone off OrthoCyclen or other BCP and not seen a change for the worse in their acne?
    Thanks so much

     
    Sponsors Lightbulb
       
    Old 02-20-2003, 08:57 PM   #2
    SpangledWinter
    Member
     
    Join Date: Sep 2002
    Location: CA
    Posts: 90
    SpangledWinter HB User
    Post

    I had a bad reaction when I stopped taking OTC. I quit taking it because it got to be too much when I didnt have insurance. My face was ok until about month 5 of being off of it. Then all hell broke loose. When I got insurance again, I started it back up just so my face would be clear again. Im now on month 5 of being on it again and its barely making a difference.

     
    Old 02-21-2003, 09:50 AM   #3
    Sunshine709
    Senior Member
    (female)
     
    Join Date: Jan 2002
    Location: Canada
    Posts: 106
    Sunshine709 HB User
    Post

    Hi there.. i too was on Ortho .. i just went off it last month when i thought that i was pregnant.. ever since then my face has gone retardet.. im broke out more now than ever i think.. i dont mean to scare you but make sure that you have some kind of substitute for acne before going off the BCP... i have tried everything to calm my face down and every day a few new pimples keeps popping up.. im thinking of going on Diane 35 when i go to my doc..
    __________________
    Sunshine
    To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.

     
    Old 02-22-2003, 10:18 PM   #4
    strawberry2003
    Member
     
    Join Date: Jan 2003
    Location: canada
    Posts: 66
    strawberry2003 HB User
    Post

    I really would not recommend going off of it. For 40$$ a month it is worth clear skin. Ortho cleared me up for over a year. when i moved I started breaking out again and I switched to diane 35 which is working quite well. Switching B\c pills or going off of them can wreck havoc on your face. Hope this helps

     
    Old 02-26-2003, 02:55 PM   #5
    Calisia
    Member
     
    Join Date: Feb 2003
    Location: San Diego, CA, USA
    Posts: 60
    Calisia HB User
    Post

    I agree with strawberry. Going off BCPs can be really bad for your skin. I have been taking BCP since I was 19 -I am 23 now- and I had to quit a few times and I experienced bad breakouts and painful periods in each of them. If you really really need to stop, then I recommend taking a Vitex Supplement. It is an herb that regulates your hormones. It is recommended in Germany by doctors for this purpose.

    ------------------
    Peace!
    __________________
    Peace!

     
    Old 02-26-2003, 10:02 PM   #6
    lanalane
    Member
     
    Join Date: Oct 2002
    Location: Tulsa, OK USA
    Posts: 76
    lanalane HB User
    Post

    In most places you can get free birth control from the county health department. Here if you take a prescription from your doc they'll give it for free. You might need to tell them that you are sexually active even if you aren't so they'll do it.
    just a thought....

     
    Old 02-27-2003, 08:00 AM   #7
    merlynne12
    Inactive
     
    Join Date: Apr 2002
    Location: NY, USA
    Posts: 50
    merlynne12 HB User
    Post

    I *thought* that any BC would clear up acne (at least, that's what I've read).

    When I started ortho tri cyclen, I was on it for 6 months with no improvement. It wasn't till I got a retin-a prescription that things really improved. I have recently switched to a different birth control pill (low-ogestrel). I still use the topical prescriptions. I too was worried that my skin would go bad, but I read on Web MD that any birth control will improve acne.

    Interestingly enough, in the few days I've been off Ortho and taking low-ogestrl, my face is not as swollen. (Water retention - in my cheeks!) Weird. Skin is oily though, but I believe that's due to stress and lack of sleep.

     
    Old 02-27-2003, 09:20 PM   #8
    Xia
    Senior Member
    (female)
     
    Join Date: Nov 2002
    Location: Tampa, Florida, USA
    Posts: 139
    Xia HB User
    Post

    I can't speak for everybody (obviously, hehe), but the other month I started my Yasmin a week late after my period (due to problems with my mail order pharmacy) and started breaking out in that short time.
    __________________
    "The true meaning of life is to plant trees, under whose shade you do not expect to sit."
    - Nelson Henderson

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Is this cystic acne? curly fry Acne 9 06-12-2010 02:23 AM
    OrthoCyclen-month 3 update... Sky77 Acne 2 06-18-2004 04:37 PM
    OrthoCyclen- Month 2 Update Sky77 Acne 2 05-20-2004 08:59 PM
    anyone tried orthocyclen???? dah Teen Health 3 10-09-2003 12:29 PM
    Orthocyclen or Orthotricyclen? Rosie20 Acne 1 03-09-2003 10:52 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:53 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!